Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Uncomfortable Side Effects or Anxiety?
Feb 8, 2005

Great site docs! I am on Kaletra, Trizivir and Celexa (for panic disorder). I am having trouble deciphering what is HIV med related and what is panic related. I tend to feel achy in my bones a lot (esp in the AM) with dizziness and nausea. I never actually throw up but I get very close. Most times it will subside, but today ,in particular I feel very uncomfortable. It is like a light headed sort of nauseous feeling with associated pain in my joints and neck. Is this possible with the meds I take and if so, is there anything I can do to help these symptoms subside? Having panic disorder is hard enough, but with these extra symptoms it ieasily triggers an actual panic attack.. Thanks and continue doing what it is you do! Jason- NYC 31

Response from Dr. Conway

These symptoms are quite non-specific and could actually be due to an intercurrent viral infection as much as anything else. It doesn't really sound like it is due to a panic disorder or other psychiatric syndrome. If I were to pick on one your medications as the cause of your symptoms, I would say it is the zidovudine part of your Trizivir. if it is, the side effects tend to get better over time, as long as you are not getting anemic (something that should be checked on your blood work) or developing lactic acidosis (also to be checked on blood work). If the side effect persists, there are options for you in terms of switching medications and you can discuss these with your doctor.



Previous
STI?
Next
kaletra monotherapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement